Flood, Crittenden
- When
- March 11, 2:00 AM CST to March 15, 6:00 PM CST
- Where
- Crittenden forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.353, -88.097 (the zone’s center; the record gives no point)
T. Myers Lock and Dam near Uniontown.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Ohio River rose slightly above flood stage for several days at J.T. Myers Lock and Dam near Uniontown. The river crested just over a foot above flood stage at Uniontown, where flood stage is 37 feet. The flooding was minor, consisting of inundated bottomland used mainly for agricultural purposes. Cropland was mostly dormant, and crop losses were minimal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 10, 2:00 PM CST, 12 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST WED MAR 10 2004 .DISCUSSION... SATELLITE SHOWED CLEAR SKIES ACROSS THE AREA THIS AFTN. DEW POINTS FROM 25 TO 30. SFC MAP SHOWED COLD FRONT FROM WRN IOWA...ACROSS CNTRL KANSAS INTO THE OK PANHANDLE. SO...EXPECT THE WINDS TO SLACK OFF THIS EVENING AND ALLOW FOR A FAIRLY QUICK TEMP DROP (TAKING INTO ACCOUNT DRY AIR AS WELL). THEN...AS THE FRONT DRAWS CLOSER TONIGHT...EXPECT THE WINDS TO PICK UP A BIT...SO THE MERCURY SHOULD LEVEL OFF...AND MAY EVEN RISE A FEW DEGREES LATE. MEANWHILE...LATER TONIGHT...DEEP UPPER TROF WILL DIG INTO THE UPPER MIDWEST...WITH ASSOC COLD FRONT ENTERING THE WRN PART OF THE FA JUST AFT MIDNIGHT...DEPARTING THE ERN PART OF THE FA MID MORNING THURSDAY. SO...WILL CONTINUE WITH OUR LOW CHANCE POPS FOR LIGHT SHOWERS AS THE FRONT MOVES THROUGH. LITTLE AIRMASS RECOVERY...WITH SFC DWPTS IN THE 30S ALL THE WAY TO THE GULF COAST...SO MINIMAL QPF EXPECTED. BREEZY CONDITIONS EXPECTED THURSDAY...WITH TIGHT PRESSURE GRADIENT ACROSS THE FA IN THE WAKE OF THE FRONT...AND WITH STRONG HIGH PRESSURE MOVG EAST FROM THE PLAINS. EXPECT SOME WRAP AROUND CLOUDS THURSDAY...ESPECIALLY OVER SRN ILLINOIS AND SW INDIANA...AS CYCLONIC FLOW ALOFT...AND H8 THERMAL TROF AND HIGH MSTR ROTATE EAST. THIS MOISTURE/CLOUDINESS...SHOULD DEPART FAIRLY QUICKLY THURSDAY NIGHT...WITH MUCH LOWER DEW POINT AIR ADVECTING INTO THE REGION. EXPECT A COLD MORNING FRIDAY. GFS CONTINUED TO TREND SLOWER WITH WEEKEND PRECIP. LATEST 12Z GFS OUTPUT THROUGH TUESDAY SUGGESTS THERE IS A CHANCE OF SHOWERS BEGINNING SAT AFTN AND CONTINUING THROUGH MONDAY NIGHT. BEST CHANCE DURING THIS TIME FRAME SHOULD BE LATE SUNDAY AND EARLY SUNDAY NIGHT. IT IS DURING THIS TIME THAT THE GFS DEPICTS ELEVATED UNSTABLE AIR WILL BE PRESENT...SO WILL GO AHEAD AND INTRODUCE A CHANCE OF THUNDER FOR SUNDAY AFTN AND SUNDAY EVENING. WILL DRY THINGS OUT FOR TUESDAY AND WEDNESDAY. GENERALLY USED A BLEND OF MAV/ETA 12KM/FWC TEMPS IN THE SHORT TERM. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST WED MAR 10 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 500 AM CST WED MAR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL POINTS ON AREA RIVERS. REFER TO PRODUCTS /SDFFLWPAH/ AND /SDFFLSPAH/ FOR THE LATEST WARNING AND FORECAST INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING IS FORECAST TO CONTINUE AT SEVERAL POINTS ON AREA RIVERS. REFER TO PRODUCTS /SDFFLWPAH/ AND /SDFFLSPAH/ FOR THE LATEST WARNING AND FORECAST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386990, 5386991.